MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II EXTENSION STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II EXTENSION STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETTF3232C70E
Medical Device Problem Codes Difficult to Remove (1528); Malposition of Device (2616)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/27/2016
Type of Reportable Event Serious Injury
Event or Problem Description
An aneurx stent graft system was implanted in the patient for the endovascular treatment of a 63 mm in diameter abdominal aortic aneurysm.The patient was lost to follow up.Two endurant cuffs were implanted during intervention.It was reported that the patient returned for follow up and it was discovered that the aneurx stent graft had migrated and had a proximal type i endoleak.The physician elected to implant a 32x32x70 endurant aortic cuff, however while attempting to recapture the tip of the delivery system after deployment of the aortic cuff the physician unintentionally pushed the graft cover up and caused the distal end of the cuff to prolapse proximally.The physician then implanted an additional 32x32x49 endurant aortic cuff but was unable to obtain sufficient overlap for a seal.The physician attributed the lack of overlap to the removal issues due to the patient's anatomy and the severely angled neck (anterior and posterior) where the tapered tip was dragging against the first cuff.In addition, the proximal portion of the aneurx bifurcated stent graft was under 3cm in length and was bent due to the angle of the neck making the seating for the second cuff very difficult.The physician then elected to convert the patient to open repair.Per the physician, the cause of the migration resulting in the proximal type i endoleak was due to disease progression.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II EXTENSION STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6227084
Report Number2953200-2017-00022
Device Sequence Number16159288
Product Code MIH
UDI-Device Identifier00613994991508
UDI-Public00613994991508
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2018
Device Model NumberETTF3232C70E
Device Catalogue NumberETTF3232C70E
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/27/2016
Supplement Date Received by Manufacturer12/27/2016
Initial Report FDA Received Date01/05/2017
Supplement Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR